Hail, Bowie
- When
- May 7, 3:13 PM CST
- Where
- Bowie County, New Boston
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.450, -94.420
western Arkansas and extreme northeast Texas produced an outflow boundary which traveled south and east into portions of the four state region during the afternoon and evening hours of May 7th. a few isolated severe thunderstorms developed along the outflow boundary producing large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Strong to severe thunderstorms across eastern Oklahoma...western Arkansas and extreme northeast Texas produced an outflow boundary which traveled south and east into portions of the four state region during the afternoon and evening hours of May 7th. With a very unstable atmosphere already in place...a few isolated severe thunderstorms developed along the outflow boundary producing large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 7, 2:31 PM CST, 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 331 PM CDT MON MAY 7 2007 .DISCUSSION... STRONG CLOSED LOW OFF THE CAROLINA COAST. DEWPOINTS IN THE 30S NOTED ALL DAY OVER AL/GA WITH THE NE WINDS THERE. THIS DRY AIR WILL PUSH EASTWARD GRADUALLY INTO MS...WHERE MERIDIAN DEWPOINT HAS DROPPED TO THE UPPER 40S TODAY. NOT EXPECTING THIS DRY AIR TO BE ABLE TO MAKE PROGRESS WEST OF MS RIVER THOUGH. OUR DEWPOINTS MAY DROP A TAD FROM THE NEAR 70 READINGS...BUT STILL REMAINING IN THE 60S AT LEAST FOR THE TIME BEING. THE NW ARKLATEX GOT A LITTLE UNDER THE RAIN COLUMN TODAY. THE UPPER LOW OVER THE SOUTHERN ROCKIES...NOT TO MENTION THE INTERESTING CLOSED LOW OFF THE CAROLINA COAST...CONTINUE TO HELP A NARROW RIDGE OF HIGH PRESSURE TO REMAIN OVER OUR CWA. THE MAIN AXIS OF CONVECTION WILL CONTINUE TO RUN NORTH AND WEST OF OUR AREA...WITH SPOTTY CONVECTION POSSIBLE OVER OUR CWA. MODELS SIGNAL OVERNIGHT CONVECTIVE BAND WILL RETURN TO N TX AND CENTRAL OK... THUS EXPECTING THE CONVECTIVE BANDS PRESENTLY OVER OUR NW CORNER TO END BY EVENING. LITTLE IN THE WAY OF CHANGE TO THIS OVERALL FORECAST FOR A FEW DAYS. THE CLOSED LOW WILL GRADUALLY COME INTO THE ARKLATEX LATE WEEK...LINGERING ENOUGH TO PROVIDE A SCATTERED CONVECTIVE WEEKEND WITH SLIGHTLY COOLER TEMPS. /17/ && .AVIATION... THERE MAY BE A SHOWER OR THUNDERSTORM IN THE VICINITY OF TYR...GGG...TXK...AND SHV THIS AFTERNOON INTO THE EVENING HOURS. LOWER VISIBILITIES AND CEILINGS ALONG WITH BRIEF GUSTY WINDS WILL ACCOMPANY THESE STORMS. IN THE MORNING...EXPECT PATCHY FOG AROUND DAYBREAK AND THE CHANCE FOR MORE SHOWERS AND THUNDERSTORMS LATER ON IN THE AFTERNOON...TOMORROW. /23/ && .PRELIMINARY POINT TEMPS/POPS... SHV 69 86 66 86 / 10 20 10 20 MLU 66 85 63 86 / 10 20 0 20 DEQ 66 83 64 81 / 20 20 20 30 TXK 68 84 65 83 / 20 20 20 30 ELD 65 85 63 85 / 10 20 10 20 TYR 69 85 66 84 / 10 20 10 20 GGG 68 86 65 84 / 10 20 10 20 LFK 68 86 65 84 / 10 20 10 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17/23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON MAY 7 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-081100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS MAINLY NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. WITH A VERY UNSTABLE ATMOSPHERE EXPECTED THIS AFTERNOON AND THIS EVENING...A FEW OF THESE STORMS COULD BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. HOWEVER... WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS ONLY A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY NORTH OF THE INTERSTATE 30 CORRIDOR...FOR TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT. 17
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
223 PM CDT MON MAY 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL LOCKESBURG 33.97N 94.17W
05/07/2007 E1.00 INCH SEVIER AR POST OFFICE
NICKEL SIZE BEGAN AT 1355 CDT...QUARTER SIZE REPORTED AT
1410 CDT
&&
12PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
224 PM CDT MON MAY 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HAIL LOCKESBURG 33.97N 94.17W
05/07/2007 M1.25 INCH SEVIER AR LAW ENFORCEMENT
REPORTED BY SEVIER CO S/O
&&
12The Shreveport radar (KSHV), 124 km away, was scanning. The volume nearest the first event began at 21:13 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27162.